‘I’m Not Willing To Go Through This Again:’ Woman Diagnosed With Tinnitus After COVID Vaccine – CBS Pittsburgh

0
73

PITTSBURGH (KDKA) – A North Hills woman, who said she was diagnosed with tinnitus, or ringing in the ears, after getting her COVID-19 vaccine is offering tips to others who may be experiencing the same thing.

Sally Sinagra said she got the Johnson and Johnson vaccine in March and two days later noticed her ear started feeling plugged.

READ MORE: Pittsburgh Man Says He’s Experiencing Ringing In Ears After Getting COVID-19 Booster Shot

“It wasn’t going away. The noise started and got worse and worse and worse,” Sinagra said.

She said she went to see an ear, nose, and throat doctor who told her she had tinnitus.

“They did some hearing tests and from all my symptoms, it’s tinnitus. I also got Meniere’s disease which is like a balance thing that comes from that.

This ringing sensation is called tinnitus.

Allegheny Health Network Infectious Disease Physician Dr. Nathan Shively said it is a rare adverse effect if the vaccine is even the cause. At this point, there are no widespread reports of the phenomenon.

“It’s like so sensitive, like crinkling paper almost hurts. It’s it affects so much of your life,” Sinagra said. “It isn’t just this annoying noise in your ear. It changes your diet. It changes the way you sleep. It changes everything.”

Sinagra isn’t the first person who has experienced this after getting the vaccine.

KDKA interviewed another Pittsburgh man who said he noticed ringing in his ears just hours after receiving the booster shot.

Doctors have not yet been able to confirm this is a result of the vaccine, but the Food and Drug Administration along with the European Medicines Agency have reported tinnitus is a possible side effect of the Janssen vaccine.

Sinagra said she hopes to help others who may be experiencing the same thing, offering tips on what’s helped her alleviate the ringing.

“You have to go low sodium. Very low sodium because blood pressure makes the sound louder,” Sinagra said. “I do notice when my blood pressure goes up, the sound gets louder.”

She said she also found a chiropractor in Bethel Park that has helped.

“I saw a chiropractor who has helped me immensely, I heard about him and that he had helped other people with tinnitus and had great success,” Sinagra said.

The chiropractor she went to is Tranquility Specific Chiropractic.

She said sleeping with a fan is also helpful.

She said because of her experience, she’s afraid now to get the booster shot or the flu shot.

“I just want people to know there is help out there. It is a real thing. Don’t let people make you feel guilty or bad if you’re not going to get another shot. Because that’s the other thing, we’re told we’re selfish if we’re not going to get the booster. Well, I’m not willing to go through this again. I’ll stay in my own little part of the world if people are afraid of me, but I can’t risk this again. I’m just finally getting to the place where I can live my life,” Sinagra said.

The State Dept. of Health said anyone who has experienced an adverse effect after receiving the vaccine should report it through the Vaccine Adverse Event Reporting System (VAERS), also referred to as VAERS.

VAERS is comanaged by the FDA and the CDC. After a VAERS report is submitted, CDC and the FDA may further investigate the adverse action to see if the vaccine contributed to that event.

LEAVE A REPLY

Please enter your comment!
Please enter your name here